Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 10, NWS Corpus Christi, TX

April 14, 201115 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Apr 14, 2011, 2:58 PM CDT for 15 counties in Texas. It took effect at Apr 15, 2011, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2011, 2:58 PM CDT (19:58 UTC)
In effect from
Apr 15, 2011, 9:00 AM CDT
Expired
Apr 15, 2011, 7:00 PM CDT
In force
10 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WWUS84 KCRP 141958
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 PM CDT THU APR 14 2011

TXZ229>234-239>247-151100-
/O.UPG.KCRP.FW.A.0007.110415T1500Z-110416T0000Z/
/O.NEW.KCRP.FW.W.0010.110415T1400Z-110416T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
258 PM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY.

A PACIFIC COLD FRONT WILL MOVE THROUGH SOUTH TEXAS FRIDAY MORNING.
BEHIND IT...RELATIVE HUMIDITY VALUES WILL PLUMMET INTO THE SINGLE
DIGITS AND LOWER TEENS ALONG U.S. 77 WEST TO THE RIO GRANDE...AND
DROP INTO THE UPPER TEENS TO AROUND 30 PERCENT EAST IF U.S. 77 TO
THE COAST. NORTHERLY WINDS WILL PRODUCE WIND GUSTS TO AROUND 25 MPH
DURING THE MID MORNING AND EARLY AFTERNOON HOURS. THE COMBINATION
OF THESE WEATHER CONDITIONS AND DRY FUELS WILL PRODUCE A CRITICAL
FIRE DANGER ACROSS SOUTH TEXAS ON FRIDAY.

FIRES WILL LIKELY SPREAD RAPIDLY ON CRITICAL FIRE DANGER DAYS.
SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

JR
2 follow-up statements
289 
WWUS84 KCRP 150902
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
402 AM CDT FRI APR 15 2011

TXZ229>234-239>247-152100-
/O.CON.KCRP.FW.W.0010.110415T1400Z-110416T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
402 AM CDT FRI APR 15 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

A PACIFIC COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THIS MORNING.
BEHIND IT...RELATIVE HUMIDITY VALUES WILL PLUMMET INTO THE SINGLE
DIGITS AND LOWER TEENS ALONG U.S. 77 WEST TO THE RIO GRANDE...AND
DROP INTO THE TEENS TO AROUND 25 PERCENT EAST OF U.S. 77 TO THE
COAST. NORTHERLY WINDS WILL PRODUCE WIND GUSTS 25 TO 35 MPH DURING
THE MID MORNING THROUGH MID AFTERNOON HOURS. THE COMBINATION OF
THESE WEATHER CONDITIONS AND DRY FUELS WILL PRODUCE AN EXTREME
FIRE DANGER ACROSS SOUTH TEXAS ON FRIDAY.

EXPLOSIVE FIRE GROWTH AND RAPID WILDFIRE SPREAD WILL OCCUR ON
EXTREME FIRE DANGER DAYS. EXTREME RESISTANCE TO CONTROL EFFORTS
WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

AK
912 
WWUS84 KCRP 152029
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
329 PM CDT FRI APR 15 2011

TXZ229>234-239>247-160000-
/O.CON.KCRP.FW.W.0010.000000T0000Z-110416T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
329 PM CDT FRI APR 15 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

RELATIVE HUMIDITY VALUES WILL REMAIN IN THE LOWER TEENS ALONG
U.S. 77 WEST TO THE RIO GRANDE...AND IN THE MID TO UPPER TEENS TO
LOWER 20S EAST OF U.S. 77 TO THE COAST. NORTHERLY WINDS WILL
CONTINUE TO PRODUCE WIND GUSTS OF 20 TO 30 MPH THROUGH THE REST OF
THE AFTERNOON HOURS. THE COMBINATION OF THESE WEATHER CONDITIONS
AND DRY FUELS WILL MAINTAIN AN EXTREME FIRE DANGER ACROSS SOUTH
TEXAS THROUGH 7 PM.

EXPLOSIVE FIRE GROWTH AND RAPID WILDFIRE SPREAD WILL OCCUR ON
EXTREME FIRE DANGER DAYS. EXTREME RESISTANCE TO CONTROL EFFORTS
WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

RH/AK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 12:37 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 14, 12:37 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1237 PM CDT THU APR 14 2011

.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...BKN MVFR CU DECK ALONG ON NE OF I-37 WL BCM VFR THRU
THE AFTN (EXCEPT CLOSER TO COAST FM RKP-PKV). S TO SE WINDS WL
CONT TO PRODUCE WND GUSTS 20-25 KTS FM NQI-CRP-VCT. OUT WEST...VFR
CONDS WL PREVAIL WITH MUCH LESS WIND FM LRD-COT. MVFR STRATUS WL
DVLP AGAIN 02Z-05Z ACROSS THE E. STRATUS MAY REACH TO AROUND HBV
BEFORE PRE-FRNTL WINDS TURN SW AND W AND CLOUDS ARE ADVECTED BACK
TOWARDS THE E. COLD FRNT WL MV THRU THE RGN 11Z-15Z FM W TO E. N
WNDS WL PREVAIL BEHIND THE FRONT WITH GUSTS 20-25 KTS DVLPG FM
15Z-18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    70  91  59  82  59  /  10  10   0   0  10
VICTORIA          69  88  49  84  54  /  10  10   0   0  10
LAREDO            71  96  61  92  63  /   0  10   0   0  10
ALICE             68  93  52  87  56  /  10  10   0   0  10
ROCKPORT          72  89  59  82  63  /  10  10   0   0  10
COTULLA           63  92  50  90  58  /   0  10   0   0  10
KINGSVILLE        70  93  52  86  57  /  10  10   0   0  10
NAVY CORPUS       72  88  62  80  67  /  10  10   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
     GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
     WEBB.

GM...NONE.

&&

JR/76...SHORT TERM
Hazardous weather outlook, Apr 14, 5:48 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT THU APR 14 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY AFTERNOON
BEHIND A PACIFIC FRONTAL PASSAGE. A FIRE WEATHER WATCH HAS BEEN
POSTED FOR ALL OF SOUTH TEXAS FOR LATE FRIDAY MORNING THROUGH THE
EARLY EVENING HOURS.

AN ELEVATED FIRE WEATHER THREAT CONTINUES SATURDAY AS VERY LOW RH
VALUES COMBINE WITH WINDS OF 15 TO 20 MPH. SMALL CRAFT ADVISORY
CONDITIONS WILL BE POSSIBLE MAINLY OFFSHORE ON SATURDAY AS WINDS
INCREASE ACROSS THE COASTAL WATERS IN THE WAKE OF THE FRONT.
STRENGTHENING ONSHORE FLOW MAY CREATE SMALL CRAFT ADVISORY
CONDITIONS ONCE AGAIN ON MONDAY AND TUESDAY AHEAD OF AN
APPROACHING FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RG/MLG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:03 AM CDTFire Weather WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more11 hr
Apr 14, 2:41 PM CDTSmall Craft AdvisoryCRP10 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.